Paroxetine (Paxil) Withdrawal Days 9+

Self uncovered and revealed.

At last: Breaking Free from Paxil!

Let me preface this post by saying antidepressants and other psychotropics are definitely needed in this world, especially until we have more advances in medicine, medical technology, and other mental health therapies (although cognitive-behavioral therapies seem to be quite beneficial in many cases). I doubt anybody wants to have to be taking psychotropics, but for the percentage of the population that benefits from psychotropics, they can bring a semblance of normalcy to life. Having said that, I am thrilled to say that I am Paxil-free (once again, I must say I am not speaking as a mental health professional, so please consult your mental health professional or doctor before changing your medicine’s dosage. Neither Walls Torn Down LLC nor its employees are responsible for anything you choose to do because of this post. I have to say that for legal purposes.)!

Paxil (Paroxetine) can have a most devastating and terrible withdrawal period. I’ve posted about some of the symptoms in my previous posts, but I’ll add these to the withdrawal symptoms list (these are from my experience): unexplained fear, bug-eyes (where you feel your eyes will pop out of your head), dizziness, chills, unusual snarkiness, sound sensitivity, crankiness, and any symptom that mimics depression and anxiety. Those symptoms sound benign, but they are not! It’s no wonder I kept thinking there was absolutely no way I would ever get off paroxetine! Again, please “wash out” on your doctor’s advice and with careful consideration of the consequences. Coming off of Paxil can cause a manic instead of depressive episode as well, so please be wary of feeling phenomenal. Weaning off an antidepressant can render it potentially ineffective for a person in the future, so be cognizant of that as well. I’ve personally tried tapering off of the medicine at various speeds under doctor’s orders, and I have followed Paxil tapering suggestions, but the only way I could get off of it was “cold turkey.” Believe me, Paxil withdrawal is worse than anything I’ve ever experienced: spinal fusion, shoulder surgery and resulting pulmonary embolism, and any sickness or trial I have ever been through. The only thing more difficult was one short period of time during the worst part of my episode of depression. Childbirth was much easier than Paxil withdrawal, and I’m not exaggerating.

I now feel excellent, but not abnormally so. My memory is sharper than it ever was on Paxil. Every now and then I still have zaps, whooshes, and sound sensitivity (unfortunately, as in this moment, when I have 7 kiddos at my house playing the BeanBoozled jellybean game, and someone just ate a “skunk” flavored bean, which resulted in high-pitched screams), but those symptoms are dissipating. At the end of this journey of getting off of psychotropics, I hypothesize that some people whose antidepressants seem to be leveling off (not working as well as they used to be) are in fact people whose brains have started producing necessary mood chemicals/neurotransmitters. I still believe that some people may still need a different psychotropic or a higher dose of medicine. For me, though, when I thought my antidepressant wasn’t working as well as it should be, and I got so frustrated with what Paxil was doing to my body (abnormal weight gain) that I decided to wean off of it, I believe that my brain was trying to break through the Paxil/antidepressant haze. It’s such an amazing feeling knowing I am off all medicines.

When time permits, I’ll research and see if the “leveling-off” of an antidepressant could possibly mean for some people that his or her brain is fighting back and no longer needs brain-altering medicines. If you have experienced or are experiencing that, PLEASE contact me. I just want to start gathering data to see if other people have gone through similar experiences. If that is the case, I am thankful for going through this crazy withdrawal so maybe some percentage of the population will realize they no longer need antidepressants. I have no proof that my hypothesis is correct, except for my single case. With time and proper funding, I hope to prove that hypothesis.

 

 

 

Comments

  1. Mike Moncrief says

    I am so happy for you! Thank God you are still feeling Ok. You will be in my prayers! I am still on lots of meds. We may see you at Church sometime. Thinking and Praying about going to Timber Ridge. Excuse my grammar. I went to Sville High School LOL.

    • says

      Thank you! Mike, hang in there! I’m continuing to pray for you, and there’s definitely a place for medication. Nic and Timber Ridge Church are fantastic, if God ends up leading you there!!

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>